Alert archive / Wisconsin / Winter Weather Advisories in 2008
Winter Weather Advisory 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Mar 17, 2008, 11:58 AM CDT for Goodhue County, Minnesota; 4 counties in Wisconsin. It took effect at Mar 17, 2008, 7:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 11:58 AM CDT (16:58 UTC)
- In effect from
- Mar 17, 2008, 7:00 PM CDT
- Expired
- Mar 17, 2008, 9:01 PM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
Counties Goodhue County, MN, Chippewa County, WI, Dunn County, WI, Pierce County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Mar 17, 6:29 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Mar 17, 6:29 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 AM CDT MON MAR 17 2008
.UPDATE...FOR 12Z AVIATION DISCUSSION BELOW
&&
.DISCUSSION.../ISSUED 433 AM CDT MON MAR 17 2008/
A WELL DEFINED BAROCLINIC LEAF IS DEVELOPING ACROSS THE CENTRAL
PLAIN STATES...OR JUST UPWIND OF THE MPX CWA THIS MORNING. THIS
STRUCTURE IS EVIDENT IN SAT MOISTURE CHANNEL LOOPS THROUGH 0801Z
THIS MONDAY MORNING. MODERATE SNOWFALL RATES ARE REPORTED OVER NEBRASKA
UNDER THIS STRUCTURE WITH LIGHT SNOW MOVING INTO NORTHWEST IOWA
AND SOUTHWEST MINNESOTA ATTM. THE ABOVE MENTIONED SATELLITE FEATURE IS
DEVELOPING WITHIN A COUPLED 30H JET STRUCTURE FORECAST FOR 12Z
THIS MORNING BY LAST EVENINGS 80 KM NAM RUN. THIS COUPLED
STRUCTURE IS FORECAST TO WASHOUT THROUGH TODAY.
HOWEVER...THERE IS GENERAL MODEL AGREEMENT THAT BY 12Z TUESDAY...A
140 TO 170 KNOT JET CORE IS EXPECTED TO BE ORIENTED FROM NEAR KOMA
ACROSS IOWA INTO NORTHEAST WISCONSIN WITH THE MPX CWA SITUATED IN
EXTREMELY HIGH CYCLONIC SHEAR JUST NORTHWEST OF THIS JET CORE.
STRONG CYCLONIC SHEAR ZONES ARE OFTEN FAVORABLE AREAS OF WELL
DEFINED DEFORMATION ZONES TO FORM AND LAST EVENINGS 40 KM NAM AS
WELL AS THE HIGH RESOLUTION ECMWF DISPLAY A STRONG HINT FOR SUCH A
STRUCTURE TO BE ORIENTED SOUTHWEST TO NORTHEAST BY 12Z TUESDAY
WITH THE EASTERN EDGE OF THE DEFORMATION EXTENDING ACROSS THE
WESTERN TWIN CITIES METRO AREA.
AN EXAMINATION OF 40 KM NAM BASED CROSS SECTIONS...ORTHOGONALLY
ORIENTED TO THE DEFORMATION ZONE...SHOW GOOD EVIDENCE FOR
CONVECTIVE SNOWFALL WITH DEEP LAYER NEGATIVE EPV...DEEP VERTICALLY
ORIENTED AGEOSTROPHIC CIRCULATION ALONG WITH 3 TO 4 GM/KG OF
SPECIFIC HUMIDITY TO WORK WITH. ALL THIS IS MORE THAN SUFFICIENT
REASON TO HANG ON TO OUR WINTER STORM WATCH...BUT NOT ENOUGH
EVIDENCE TO REALLY RESOLVE THE WATCH INTO A HEAVY SNOW WARNING.
THE MAIN REASON FOR THE LACK OF CONFIDENCE IS THE ERRATIC NATURE
OF THE VERTICAL MOTION FIELDS ON OUR CONSTRUCTED CROSS SECTIONS AS
THERE SEEMS TO BE LITTLE CONTINUITY TO THE LIFT FIELDS FROM ONE 3
HOUR TIME STEP TO THE NEXT. HOWEVER...SNOW TOTALS OBTAINED FROM
BUFKIT OUTPUT STILL UNDERSCORE THAT THIS PARTICULAR SYSTEM HAS A
GOOD DEAL OF POTENTIAL FOR GENERATING A 6 TO 8 INCH SNOW CORE
ORIENTED SOUTHWEST TO NORTHEAST WHICH HAS ITS EASTERNMOST EDGE
ACROSS THE WESTERN PORTION OF THE TWIN CITIES.
&&
.AVIATION.../12Z TAF ISSUANCE/
IFR CEILINGS AND VISIBILITIES ACROSS SOUTHWESTERN MN WILL EXPAND
ACROSS ALL TAF SITES THIS MORNING...AS THE FIRST AREA OF SNOW
MOVES ACROSS CENTRAL AND SOUTHERN MN AND WEST CENTRAL WI. A MIX OF RAIN
AND SNOW WILL BE POSSIBLE THIS AFTERNOON AT
KEAU/KRNH/KMSP/KRWF...AS LOW LEVEL WARM AIR WORKS INTO THE SYSTEM.
SNOW WILL BECOME THE DOMINATE PRECIPITATION TYPE THIS EVENING...AS
THE MID LEVEL LOW LIFTS FROM THE CENTRAL PLAINS TOWARD MINNESOTA.
MODERATE TO HEAVY SNOW IS EXPECTED TONIGHT...WITH ATTENDANT LIFR
CONDITIONS AT KSTC AND KRWF...AND POSSIBLY AS FAR EAST AS KMSP.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
ANOKA-BENTON-BROWN-CARVER-CHIPPEWA-CHISAGO-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-
MORRISON-NICOLLET-POPE-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-
STEARNS-SWIFT-TODD-WRIGHT-YELLOW MEDICINE.
WI...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
BARRON-POLK.
&&Hazardous weather outlook, Mar 17, 5:42 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 542 AM CDT MON MAR 17 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 542 AM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS FALLING OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA EARLY THIS MONDAY MORNING IN ASSOCIATION WITH AN AREA OF LOW PRESSURE OVER TEXAS. THE SNOWFALL IS EXPECTED TO OVERSPREAD ALL OF CENTRAL MINNESOTA AND PART OF WESTERN WISCONSIN LATER THIS MORNING WITH ACCUMULATIONS OF UP TO AN INCH AND A HALF. HOWEVER...THE SNOW IS EXPECTED TO BECOME MIXED WITH OR CHANGE TO RAIN BY LATE MORNING OR EARLY THIS AFTERNOON. LATER HIS EVENING...A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH TOWARD THE AREA FROM THE EASTERN ROCKIES. AS THIS DISTURBANCE MOVES INTO THE REGION...THE MIXED RAIN AND SNOW IS EXPECTED TO RAPIDLY CHANGE TO ALL SNOW CREATING THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW OVER PART OF SOUTHWEST AND CENTRAL MINNESOTA AND A SMALL PART OF WESTERN WISCONSIN. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING SNOW IS EXPECTED THROUGH ABOUT 9 OR 10 AM CDT TUESDAY...WITH SNOW RAPIDLY TAPERING OFF TO FLURRIES AFTER THAT. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Mar 17, 8:17 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
817 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW ELLENDALE 43.87N 93.30W
03/17/2008 M1.0 INCH STEELE MN TRAINED SPOTTER
&&
AJZLocal storm report, Mar 17, 8:48 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM SNOW 3 SE ALBERT LEA 43.62N 93.32W
03/17/2008 M1.0 INCH FREEBORN MN CO-OP OBSERVER
0833 AM SNOW CHANHASSEN 44.86N 93.56W
03/17/2008 M0.5 INCH CARVER MN CO-OP OBSERVER
0833 AM SNOW FAIRMONT 43.64N 94.46W
03/17/2008 M3.0 INCH MARTIN MN CO-OP OBSERVER
0833 AM SNOW FARIBAULT 44.30N 93.27W
03/17/2008 M0.5 INCH RICE MN CO-OP OBSERVER
0833 AM SNOW GAYLORD 44.55N 94.22W
03/17/2008 M0.7 INCH SIBLEY MN CO-OP OBSERVER
0833 AM SNOW 2 E JORDAN 44.67N 93.59W
03/17/2008 E0.0 INCH SCOTT MN CO-OP OBSERVER
0833 AM SNOW BUFFALO 45.18N 93.87W
03/17/2008 M0.0 INCH WRIGHT MN CO-OP OBSERVER
0833 AM SNOW LESTER PRAIRIE 44.88N 94.04W
03/17/2008 E0.0 INCH MCLEOD MN CO-OP OBSERVER
0833 AM SNOW LITCHFIELD 45.12N 94.53W
03/17/2008 M0.3 INCH MEEKER MN CO-OP OBSERVER
0833 AM SNOW MILACA 45.76N 93.65W
03/17/2008 M0.2 INCH MILLE LACS MN CO-OP OBSERVER
0833 AM SNOW MORGAN 44.42N 94.92W
03/17/2008 E1.0 INCH REDWOOD MN CO-OP OBSERVER
0833 AM SNOW MORRIS 45.59N 95.91W
03/17/2008 E0.4 INCH STEVENS MN CO-OP OBSERVER
0833 AM SNOW REDWOOD FALLS 44.54N 95.11W
03/17/2008 E0.0 INCH REDWOOD MN CO-OP OBSERVER
0833 AM SNOW SPRINGFIELD 44.24N 94.98W
03/17/2008 E1.2 INCH BROWN MN CO-OP OBSERVER
0833 AM SNOW WASECA 44.08N 93.50W
03/17/2008 M0.7 INCH WASECA MN CO-OP OBSERVER
0833 AM SNOW WILLMAR 45.12N 95.05W
03/17/2008 E1.0 INCH KANDIYOHI MN CO-OP OBSERVER
0833 AM SNOW WINNEBAGO 43.77N 94.17W
03/17/2008 M1.3 INCH FARIBAULT MN CO-OP OBSERVER
0833 AM SNOW ZUMBROTA 44.29N 92.67W
03/17/2008 M0.5 INCH GOODHUE MN CO-OP OBSERVER
0833 AM SNOW BALDWIN 44.96N 92.37W
03/17/2008 M0.0 INCH ST. CROIX WI CO-OP OBSERVER
0833 AM SNOW ST CLOUD 45.55N 94.17W
03/17/2008 M0.2 INCH STEARNS MN CO-OP OBSERVER
0833 AM SNOW MINNEAPOLIS 44.96N 93.27W
03/17/2008 E0.2 INCH HENNEPIN MN CO-OP OBSERVER
&&
CARLYONLocal storm report, Mar 17, 9:35 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW SLEEPY EYE 44.30N 94.72W
03/17/2008 M1.0 INCH BROWN MN TRAINED SPOTTER
&&
AJZLocal storm report, Mar 17, 9:38 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
938 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM SNOW MANKATO 44.17N 93.99W
03/17/2008 M1.0 INCH BLUE EARTH MN BROADCAST MEDIA
&&
MTFLocal storm report, Mar 17, 11:48 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SNOW MONTEVIDEO 44.95N 95.72W
03/17/2008 M2.0 INCH CHIPPEWA MN TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:58 AM CDT | Snow Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chisago and 25 more | 9 hr |
Nearby
Winter Weather Advisories in Wisconsin, 2008Winter Weather Advisories in Minnesota, 2008Every winter weather advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.